MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-02-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 4mmx2mm amplatzer piccolo occluder was selected for implant in a patient.The defect measured 3.1mm in diameter and 9mm in length, and sizing was determined using fluoroscopy.There was no rhythm change during the procedure, and a stability check was performed.No leak was detected around the lobe of the occluder, and there were no difficulties with implantation such as multiple recaptures or repositioning.The patient remained stable throughout the procedure.There was no clinically significant delay in the procedure reported.Post-implant it was noted that, the occluder remained within the intended implant site but migrated due to being deployed too proximally.Migration was identified via echo, which showed the device had shifted toward the left pulmonary artery (lpa) upon release.Echocardiography and fluoroscopy were used during the procedure, but no reports were made available.The occluder was retrieved successfully and was replaced is 4mm non-abbott device to complete the procedure.The migrated 4mm x 2mm amplatzer piccolo occluder was retrieved using a 4f non-abbott catheter and a snare.The patient did not experience any clinical signs or symptoms and was not hospitalized as a result of the event.
 
Additional Manufacturer Narrative
An event of device migration and retrieval following implantation was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported device migration could not be conclusively determined.The reported unexpected medical intervention was a result if case-specific circumstances as the device was removed via snare.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22541233
Report Number2135147-2025-03911
Device Sequence Number20583162
Product Code MAE
UDI-Device Identifier05415067031006
UDI-Public(01)05415067031006(17)300228(10)10787013
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-04-02-L
Device Catalogue Number9-PDAP-04-02-L
Device Lot Number10787013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 DA
Patient SexFemale
Patient Weight1 KG